Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Have funny sensation around heart after smoking weed. Any idea?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
I have a very funny sensation around my heart. Almost feels like shaking or weakness. Its pretty constant through out the day. It feels like this trembling weakness goes down my leg, almost to my foot too. I got this feeling a few times when I smoked weed. But now it seems to be all the time. It doesnt hurt.. just feels really strange. I've been trying to stop smoking weed, and I think its the cause of all this... But I'm wondering if this is serious?
Posted Sun, 27 Jan 2013 in Drug Abuse
Answered by Dr. Hema Yadav 2 hours later
Thanks for posting your query.
You are most probably experiencing a common sideffect of Cannabis ( weed) .Tremors or shakes and pounding or uncomfortable heart sensations are reported after smoking weed both as a result of Anxiety as well as chemical effects on ones body.
Cannabis Smoking causes changes in your brain's chemistry, specifically inhibiting the function of the neurotransmitter acetylcholine, a chemical that transfers information from one nerve cell to another. This accounts for what happens when a person is high.
Cannabis may increase heart rate by 20 to 100 percent within the first three hours after smoking it. This could lead to heart palpitations and arrhythmias that could cause a heart attack. This risk increases with the age and in individuals who have existing cardiac issues.
Cannabis use has been implicated as a causative factor in a small number of patients suffering strokes or transient ischaemic attacks, and may represent a risk factor to susceptible individuals.
As of now what you are experiencing is most probably a common psychological and chemical sideffect of the cannabis which is temporary and will resolve if the cause is stopped ( smoking weed). However you have to be aware that there are more serious cardiovascular and neurological complications which are possible with cannabis use and it's advisable to avoid smoking for their prevention.
So though it's not serious as of now , there might be serious complications in the long run .
Hope I have answered your query.
I'll be available for any follow up queries .
Wishing you good health.
Above answer was peer-reviewed by
Follow-up: Have funny sensation around heart after smoking weed. Any idea? 7 hours later
I see. It's almost like weed glitches out your body.

I've been smokin it for 8 years... But I'm not even smoking it and still get that feeling in my chest/heart area. But I'm sure my body is absolutely marinated in THC. I think the bottom line is my body is just saying STOP SMOKING! duh.

Is there anything I can do to repair my heart/lungs? what kind of diet? anything else

Thanks very much for your help.
Answered by Dr. Hema Yadav 2 hours later
Thanks for the follow up.
It's advisable you consult a therapist or your physician for effective stoppage of cannabis abuse.
This is because your body might have many unpleasant symptoms and craving die to physiological and psychological dependence on cannabis for so long .
A healthy balanced diet will definitely help in regaining your health.
Avoid caffeinated beverages and alcohol .
Avoid fried food stuffs( junk food).
Try to increase dietary fibre .
Exercise daily or atleast brisk walk for half an hour daily for improving your cardiovascular status.
Hope I have answered your query.
Kindly accept my answer if you have no further queries.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor